Alert archive / New Mexico / High Wind Warnings in 2008

High Wind Warning 14, NWS Albuquerque, NM

December 23, 2008

NWS Albuquerque, NM issued this high wind warning at Dec 23, 2008, 3:47 AM MST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 23, 2008, 3:47 AM MST (10:47 UTC)
Expired
Dec 23, 2008, 5:00 PM MST
In force
13 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 231047
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
347 AM MST TUE DEC 23 2008

...STRONG WINDS TO CONTINUE SPREADING ACROSS MUCH OF EASTERN NEW
MEXICO...

.AN UPPER LEVEL TROUGH OF LOW PRESSURE IS EXPECTED TO PUSH OVER
NEW MEXICO BY LATE THIS AFTERNOON WHILE A SURFACE LOW TAKES SHAPE
OVER THE TEXAS PANHANDLE. THIS SCENARIO WILL SET THE STAGE FOR
STRONG WINDS TO DEVELOP OVER MUCH OF NEW MEXICO...PARTICULARLY THE
SOUTH CENTRAL MOUNTAINS AND INTO THE EASTERN PLAINS. WINDS ARE
ALREADY GUSTING ABOVE 50 MPH IN THE HIGHER TERRAIN OF LINCOLN
COUNTY...AND THESE STRONG WINDS ARE EXPECTED TO SPREAD
NORTHEASTWARD INTO THE PLAINS AFTER DAYBREAK. 

NMZ017-231900-
/O.UPG.KABQ.WI.Y.0057.000000T0000Z-081224T0000Z/
/O.NEW.KABQ.HW.W.0014.081223T1047Z-081224T0000Z/
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITY OF...RUIDOSO
347 AM MST TUE DEC 23 2008

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS UPGRADED THE WIND
ADVISORY TO A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST
THIS AFTERNOON. 

SOUTHWEST WINDS WILL CONTINUE TO GUST ABOVE 50 MPH THROUGH THE
EARLY MORNING HOURS ACROSS THE HIGH TERRAIN OF LINCOLN COUNTY.
SUSTAINED WIND SPEEDS OF 35 TO 45 MPH WILL BE COMMON...ESPECIALLY
ALONG RIDGE TOPS AND DOWNWIND OF SUMMITS. OCCASIONAL GUSTS IN
EXCESS OF 60 MPH ARE EXPECTED DURING THE LATE MORNING AND
AFTERNOON. WINDS WILL GRADUALLY DECREASE AFTER SUNSET.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY. TAKE ACTION TO SECURE TRASH
CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR
OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF
HOUSES...AND DOWN POWER LINES.

$$

NMZ006-012-013-018>021-231900-
/O.EXA.KABQ.WI.Y.0057.000000T0000Z-081224T0000Z/
HARDING COUNTY-CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
DE BACA COUNTY-CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
INCLUDING THE CITIES OF...ROY...SANTA ROSA...TUCUMCARI...
FORT SUMNER...ROSWELL...PORTALES...CLOVIS
347 AM MST TUE DEC 23 2008

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

WINDS WILL STEADILY INCREASE FROM THE SOUTHWEST THIS
MORNING...PARTICULARLY AFTER SUNRISE. BY THE EARLY AFTERNOON
SUSTAINED WIND SPEEDS OF 25 TO 35 MPH ARE EXPECTED OVER MUCH OF
THE EASTERN PLAINS OF NEW MEXICO. OCCASIONAL GUSTS OF 50 TO 55 MPH
ARE ALSO POSSIBLE...AND VISIBILITIES WILL OCCASIONALLY BE REDUCED
IN AREAS OF BLOWING DUST. WINDS WILL BEGIN TO DIMINISH AFTER
SUNSET.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

NMZ016-026-231900-
/O.CON.KABQ.WI.Y.0057.000000T0000Z-081224T0000Z/
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITY OF...CARRIZOZO
347 AM MST TUE DEC 23 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

STRONG SOUTHWEST WINDS WILL GRADUALLY SPREAD FROM THE SOUTH CENTRAL
MOUNTAINS INTO THE ADJACENT HIGH PLAINS OF LINCOLN AND SOUTHWEST
CHAVES COUNTIES THROUGH THE MORNING HOURS. BY LATE MORNING WIND
SPEEDS WILL REACH 30 TO 40 MPH WITH GUSTS OF 55 MPH. VISIBILITIES
WILL OCCASIONALLY BE REDUCED IN AREAS OF BLOWING DUST. WIND
SPEEDS WILL BEGIN TO DIMINISH AFTER SUNSET.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

52
1 follow-up statement
000 
WWUS75 KABQ 231832
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1132 AM MST TUE DEC 23 2008

...STRONG WINDS WILL CONTINUE OVER MUCH OF EASTERN NEW MEXICO...

.AN INTENSE LOW PRESSURE CENTER OVER SOUTHEAST COLORADO WILL 
CREATE STRONG WEST TO SOUTHWEST WINDS THROUGH THE REMAINDER OF
THE DAY...WITH THE STRONGEST WINDS OVER THE SACRAMENTO MOUNTAINS.
WINDS WILL GRADUALLY DIMINISH AFTER SUNSET.

NMZ017-240000-
/O.CON.KABQ.HW.W.0014.000000T0000Z-081224T0000Z/
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITY OF...RUIDOSO
1132 AM MST TUE DEC 23 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH WILL 
CONTINUE THROUGH THIS AFTERNOON OVER THE SACRAMENTO MOUNTAINS.
WINDS WILL GRADUALLY DIMINISH BELOW 20 MPH AFTER SUNSET.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY. TAKE ACTION TO SECURE TRASH CANS...
LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.
HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...
AND DOWN POWER LINES.

$$

NMZ016-026-240000-
/O.CON.KABQ.WI.Y.0057.000000T0000Z-081224T0000Z/
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITY OF...CARRIZOZO
1132 AM MST TUE DEC 23 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH 
WILL CONTINUE THROUGH THE AFTERNOON OVER THE LINCOLN COUNTY PLAINS.
WINDS WILL GRADUALLY DIMINISH BELOW 20 MPH AFTER SUNSET.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

NMZ006-012-013-018>021-240000-
/O.CON.KABQ.WI.Y.0057.000000T0000Z-081224T0000Z/
HARDING COUNTY-CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
DE BACA COUNTY-CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
INCLUDING THE CITIES OF...ROY...SANTA ROSA...TUCUMCARI...
FORT SUMNER...ROSWELL...PORTALES...CLOVIS
1132 AM MST TUE DEC 23 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH 
WILL CONTINUE THROUGH THE AFTERNOON OVER THE EAST CENTRAL AND
SOUTHEAST PLAINS. WINDS WILL GRADUALLY DIMINISH BELOW 20 MPH
AFTER SUNSET.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

GUYER

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Dec 23, 2:57 AM MST, 50 minutes earlier.

Area forecast discussion, Dec 23, 2:57 AM MST, 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
257 AM MST TUE DEC 23 2008

.UPDATE...
REMOVED WINTER WEATHER ADVISORY FOR ZONE 009 AND UPDATED HAZARD
TABLE IN AFD. THE BAND OF SNOW FROM EARLIER THIS MORNING HAS PUSHED
EAST OF THE AREA. CONTINUING WINTER HIGHLIGHTS FOR THE REMAINDER OF
THE AREA HOWEVER MOST OF THE ACCUMULATING SNOWFALL HAS ENDED. GUSTY
WINDS WILL CREATE AREAS OF BLOWING SNOW IN AREAS OF SIGNIFICANT
SNOWPACK. GUYER

&&

.PREV DISCUSSION...
257 AM MST TUE DEC 23 2008...CURRENTLY...LONGWAVE TROUGH EXTENDING
FROM NORTHERN HUDSONS BAY IN ARCTIC CANADA SOUTH TO NORTHERN BAJA
PENINSULA...WITH SOUTHWEST FLOW CONTINUING ACROSS NEW MEXICO. BATCH
OF MODERATELY WARM AIR DOWN AT THE SURFACE KEEPING TEMPERATURES
BROADLY IN THE 30S AND 40S...AS OVERNIGHT TEMPERATURES ARE PRETTY
MUCH AT WHAT WILL GO IN THE LOGBOOK AS HIGH TEMPERATURES LATER
TODAY. SURFACE LOW OVER CENTRAL UTAH...COMPANION PARKED OVER
SOUTHEAST COLORADO...AND COLD FRONT DRAPING ACROSS NORTHWEST ARIZONA
TO SAN DIEGO WILL MOVE EASTWARD TOWARD NEW MEXICO THROUGH THE DAY
TODAY AND INTO THIS EVENING. CONTINUED LIKELIHOOD FOR ROUNDS OF
HEAVIER SNOW WILL SUPPORT CONTINUATION OF CURRENT WINTER WARNING AND
ADVISORY PACKAGE THROUGH THIS EVENING...WITH LOCAL EXTENSIONS
POSSIBLE THROUGH THIS EVENING TO COVER LAST OF THE SNOW SHOWERS.
TIGHT SURFACE GRADIENTS MAINLY SOUTH AND EAST WILL ALSO PRODUCE VERY
GUSTY WINDS THIS AFTERNOON ESPECIALLY ALONG AND EAST OF THE CENTRAL
MOUNTAIN CHAIN...AND ADVISORY WINDS WILL BE FOLDED INTO WINTER
PRODUCTS FOR ZONES RECEIVING SNOW...AND A STAND ALONE WIND ADVISORY
WILL GO OUT FOR THE EASTERN PLAINS ZONES...WITH AN EMBEDDED HIGH
WIND WARNING FOR THE HIGH COUNTRY OF LINCOLN COUNTY.

MODELS...SWINGING TROUGH ACROSS NORTHERN NEW MEXICO DURING THE
DAYS TODAY AND SHEARING IT CLEAR OF THE STATE OVERNIGHT
TONIGHT...AS TIGHT LITTLE SHORTWAVE NOW WEST OF VANCOUVER ISLAND
OFF THE CANADIAN COAST WILL ZOOM SOUTHWARD TO CLOSE OFF WEST OF
POINT CONCEPCION IN SOUTHERN CALIFORNIA WEDNESDAY AFTERNOON.
SHORTWAVE MAKES QUICK EAST TURN WEDNESDAY NIGHT TO RAM THE FOUR
CORNERS BY EARLY THURSDAY MORNING AND KICK OFF NEXT MULTI-DAY
ROUND OF WINTER WEATHER. AS QUICKIE SHORTWAVE SHEARS
EAST...BROADER TROUGH ANCHORED BY CLOSED LOW OVER PUGET SOUND WILL
DIG INTO THE FOUR CORNERS BY LATE THURSDAY TO PROVIDE ADDED
DYNAMIC PUNCH AND BLAST OF COLD AIR TO KEEP THE SNOW FLYING
THROUGH THE DAY ON FRIDAY. SLOW EXIT LATE FRIDAY NIGHT PUTS TROUGH
AXIS IN THE SOUTHERN PLAINS TO START THE WEEKEND. POLAR JET WILL
WIND UP SOUTHERN VACATION WITH NORTHWARD RETREAT THROUGH THE
WEEKEND...GRADUALLY BRINGING ON A PATTERN CHANGE THAT WILL GET NEW
MEXICO OUT OF THE WAY OF THE WINTER EXPRESS AS THE WEEKEND MOVES
INTO THE LAST WORK WEEK OF THE YEAR.

SHORT TERM...TODAY THROUGH FRIDAY...WINDS BLASTING AWAY AT RUIDOSO REGIONAL
AIRPORT KSRR OVERNIGHT...AND BROAD INCREASE IN WEST WINDS FROM THE
CENTRAL MOUNTAIN CHAIN EASTWARD FEEDING INTO DEEPENING SURFACE LOW
OVER THE PANHANDLES WILL PRODUCE HIGH END ADVISORY WIND CONDITIONS
BROADLY...WITH WARNING LEVEL EXCURSIONS LIKELY OVER THE SACRAMENTO
MOUNTAIN HIGH COUNTRY IN LINCOLN COUNTY. WILL ISSUE HIGH WIND
WARNING EMBEDDED IN BROADER WIND ADVISORY FOR LINCOLN COUNTY...AND
NORTH AND EAST TOWARD THE TEXAS LINE. WITH WINTER WEATHER
ADVISORIES OUT FOR EAST CENTRAL PLAINS AND NORTHEAST
HIGHLANDS...WILL FOLD WIND ADVISORY WIND SPEEDS INTO THESE ZONES
WITH COPIOUS MENTIONS OF BLOWING SNOW THREAT IN THESE ZONES. AS WE
WIND UP TODAY...WILL EXPECT A FEW LINGERING SNOW ISSUES THROUGH
THE OVERNIGHT TONIGHT...ESPECIALLY FOR RIO ARRIBA COUNTY AND THE
SANGRE DE CRISTO MOUNTAIN HIGH COUNTRY. FOR WEDNESDAY...GOOD
DOWNTICK IN THE SNOW SCENE FOR THE DAY AS SPONSORING SHORTWAVE
CLEARS INTO THE SOUTHERN PLAINS...AND SURFACE HIGH PRESSURE WORKS
INTO THE NORTHERN END OF THE STATE. NEXT WINTER EXCITEMENT
COURTESY OF MUSCULAR SOUTHERN CALIFORNIA SHORTWAVE LATE
WEDNESDAY...AND THIS WILL REDEVELOP SNOW OVER THE NORTHERN AND
WESTERN SECTIONS OF THE STATE OVERNIGHT INTO THURSDAY
MORNING. HAVE HOISTED WINTER STORM WATCH BEGINNING MIDNIGHT LATE
WEDNESDAY NIGHT...AND WITH REINFORCING DYNAMICS AND COLD AIR
ROARING OUT OF THE PACIFIC NORTHWEST INTO LATE THURSDAY...HAVE
WRITTEN WATCH OUT TO FRIDAY AFTERNOON FOR A SOLID TWO DAY EVENT.

LONG TERM...SATURDAY THROUGH TUESDAY...BIG TROUGH CLEARING THE
STATE TO THE EAST EARLY SATURDAY MORNING...WITH ONE FINAL QUICK
SHORTWAVE OVER NORTHERN ARIZONA MOVING RAPIDLY ACROSS NORTHERN NEW
MEXICO THROUGH THE DAY ON SUNDAY. THIS WILL GIVE ONE LAST CHANCE
FOR A FEW MORE SNOW SHOWERS OVER THE NORTHERN TIER OVER THE
WEEKEND...AND SOME SPEEDY WINDS OUT OVER THE CENTRAL PLAINS ON
SUNDAY AS ASSOCIATED COLD FRONT SPILLS SOUTHWARD ACROSS THE STATE.
NORTHWEST FLOW LATE SUNDAY WILL ANNOUNCE A CLEARING TREND THAT
WILL HOLD THROUGH THE UPCOMING FINAL WORK WEEK OF THE YEAR...WITH
FIRST SIGNS OF A RIDGE BUILDING NORTHWARD OVER THE STATE TO WARM
THINGS BACK UP ABOVE SEASONAL NORMS BY MIDWEEK.

SHY

&&

.AVIATION...
SCATTERED TO WIDESPREAD SNOW SHOWERS WILL CONTINUE TO AFFECT
NORTHERN AND WESTERN PARTS OF THE STATE THROUGH THE DAY. MANY AREAS
WILL SEE MVFR TO IFR CONDITIONS...AND EVEN LOCALIZED LIFR CONDITIONS
DUE TO REDUCED CIGS AND VSBLYS IN SNOW. MOUNTAIN OBSCURATIONS ARE
ALSO EXPECTED ACROSS CENTRAL...NORTHERN...AND WESTERN PEAKS AND
SUMMITS. IN ADDITION...STRONG WINDS OF 35 TO 40 KT WILL BE MOST
COMMON ALONG CRESTS OF THE CENTRAL AND SOUTH CENTRAL MOUNTAINS WITH
GUSTS ABOVE 50KT POSSIBLE NEAR AND JUST DOWNWIND OF THESE PEAKS.
WEAKER GUSTS TO 40KT WILL SPREAD ACROSS THE EASTERN PLAINS OF THE
STATE. PRECIPITATION WILL GRADUALLY DECREASE BY LATE AFTERNOON AND
INTO THE EARLY EVENING AND WINDS WILL ALSO DECREASE AFTER SUNSET.

NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z.

&&

.FIRE WEATHER...
PROGRESSIVE WEATHER PATTERN CONTINUES WITH STRONG WINDS DEVELOPING
IN MANY PORTIONS OF THE STATE TODAY WHILE SNOW CONTINUES TO FAVOR
THE NORTHWESTERN HALF OF THE STATE. AS PREVIOUSLY
ADVERTISED...LITTLE FIRE WEATHER CONCERNS WILL EXIST THROUGH THE
REMAINDER OF THE WEEK DUE TO HIGHER RH VALUES. SEVERAL INCHES OF NEW
SNOWFALL ARE EXPECTED TO BLANKET THE NORTHERN AND WESTERN MOUNTAINS
BY LATE TODAY WITH LESSER AMOUNTS OF A DUSTING TO A COUPLE OF INCHES
IN LOWER ELEVATIONS OF NORTHERN AND WESTERN NEW MEXICO. A BREAK IN
THE PRECIPITATION IS EXPECTED FOR WEDNESDAY BEFORE A SHORT WAVE
TROUGH APPROACHES ON THURSDAY. A LONGER WAVE TROUGH WILL THEN DIG
SOUTHWARD AND WILL TRAIL JUST BEHIND THIS FIRST SHORT WAVE...KEEPING
ONGOING BOUTS OF PRECIP OVER THE NORTHWESTERN HALF OF THE STATE
THURSDAY AND FRIDAY. AFTER THIS LONGWAVE TROUGH ABSORBS THE
INITIAL SHORT WAVE...A DRIER NORTHWESTERLY FLOW RETURNS FOR SATURDAY.

52

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  32  10  31  25 /  70  20  20  70
GALLUP..........................  33  15  34  23 /  70  30  20  60
GRANTS..........................  34  15  36  24 /  70  40  10  40
GLENWOOD........................  38  26  43  29 /  80  30  20  50
CHAMA...........................  29  10  27   9 /  90  40  10  80
LOS ALAMOS......................  34  15  31  25 /  70  30  10  60
RED RIVER.......................  28   7  26   8 /  70  20   5  30
TAOS............................  33   3  30  14 /  70  30   5  50
SANTA FE........................  34  14  32  20 /  70  30   5  40
SANTA FE AIRPORT................  36  15  34  23 /  70  20   5  40
ESPANOLA........................  38  12  37  16 /  70  20  10  50
ALBUQUERQUE HEIGHTS.............  38  23  39  29 /  40  10   5  40
ALBUQUERQUE VALLEY..............  39  22  41  26 /  40   5   5  40
ALBUQUERQUE FOOTHILLS...........  36  21  37  28 /  50  10  10  40
ALBUQUERQUE WEST MESA...........  38  22  40  29 /  50  10  10  40
SOCORRO.........................  47  22  47  28 /  30   5   5  20
SANDIA PARK/CEDAR CREST.........  35  20  34  23 /  60  20   5  40
MORIARTY/ESTANCIA...............  39  23  38  28 /  50  10   5  30
CARRIZOZO.......................  47  26  45  32 /  50  10   5  20
RUIDOSO.........................  43  25  41  29 /  60  30  10  20
RATON...........................  40   9  36  16 /  20   5   0   0
LAS VEGAS.......................  38  12  36  23 /  40  10   5  20
ROY.............................  42  17  39  24 /  20   5   0   0
CLAYTON.........................  46  16  42  23 /  10  10   0   0
SANTA ROSA......................  48  23  47  28 /  10   5   0   5
TUCUMCARI.......................  52  23  47  31 /   5   0   0   0
FORT SUMNER.....................  54  20  49  26 /   5   5   0   0
CLOVIS..........................  56  24  47  29 /   0   5   0   0
PORTALES........................  58  26  51  30 /   0   0   0   0
ROSWELL.........................  59  30  54  32 /   5   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 5 PM MST THIS AFTERNOON FOR THE FOLLOWING
ZONES...NMZ001>004-008-014.

HIGH WIND WARNING UNTIL 5 PM MST THIS AFTERNOON FOR THE FOLLOWING
ZONES...NMZ017.

WIND ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR THE FOLLOWING
ZONES...NMZ006-012-013-016-018>021-026.

WINTER WEATHER ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR THE
FOLLOWING ZONES...NMZ005-010-011.

WINTER STORM WATCH FROM WEDNESDAY EVENING THROUGH FRIDAY AFTERNOON
FOR THE FOLLOWING ZONES...NMZ001>004-008-014.

&&

SHY/52
Hazardous weather outlook, Dec 22, 10:47 PM MST, 5 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1047 PM MST MON DEC 22 2008

UPDATED TO ADD WIND ADVISORY TO THE SOUTH CENTRAL MOUNTAINS

NMZ001>021-026-231300-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
1047 PM MST MON DEC 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

MODERATE TO HEAVY SNOW WILL CONTINUE ACROSS CENTRAL AND WESTERN NEW
MEXICO TONIGHT THROUGH TUESDAY. THE HEAVIEST SNOW ACCUMULATIONS ARE
EXPECTED ALONG THE WEST AND SOUTHWEST FACING SLOPES OF THE NORTHERN
MOUNTAINS...WHERE UP TO TWO FEET IS POSSIBLE. A WINTER STORM WARNING
REMAINS IN EFFECT FOR NORTHERN AND WESTERN NEW MEXICO TONIGHT
THROUGH TUESDAY AFTERNOON. A WINTER WEATHER ADVISORY FOR LIGHTER
SNOWFALL ALSO REMAINS IN EFFECT TONIGHT THROUGH TUESDAY FOR THE RIO
GRANDE VALLEY...THE SANDIA AND MANZANO MOUNTAINS AS WELL AS AREAS
WEST OF INTERSTATE 25 IN THE NORTHEAST HIGHLANDS.
ADDITIONALLY...STRONG WINDS ARE EXPECTED ACROSS THE STATE TONIGHT
THROUGH TUESDAY...CREATING AREAS OF BLOWING AND DRIFTING SNOW...
PARTICULARLY IN THE HIGHER TERRAIN. A WIND ADVISORY IS NOW IN EFFECT
FOR THE SOUTH CENTRAL MOUNTAINS AND THE ADJACENT HIGH PLAINS OF
LINCOLN AND SOUTHWEST CHAVES COUNTIES FROM MIDNIGHT TONIGHT THROUGH
TUESDAY AFTERNOON.

PLEASE REFER TO THE LATEST WARNINGS AND ADVISORIES FOR ADDITIONAL
DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AS MENTIONED ABOVE...HEAVY SNOWFALL WILL CONTINUE ACROSS WESTERN AND
CENTRAL NEW MEXICO THROUGH THE AFTERNOON HOURS. STRONG WINDS WILL
ALSO CONTINUE ALONG THE CENTRAL MOUNTAIN CHAIN AND ADJACENT HIGH
PLAINS. PLEASE REFER TO THE LATEST WARNINGS AND ADVISORIES FOR
FURTHER DETAILS.

SIGNIFICANT SNOWS ARE EXPECTED WEDNESDAY NIGHT THROUGH FRIDAY OVER
CENTRAL AND WESTERN NEW MEXICO. THE HEAVIEST SNOW ACCUMULATIONS ARE
EXPECTED IN THE HIGHER TERRAIN...WITH STRONG WINDS CREATING BLOWING
AND DRIFTING SNOW.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING
1.888.386.7637.

44/DPORTER/GUYER

In the hours before

Local storm report, Dec 23, 12:28 AM MST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1228 AM MST TUE DEC 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     SNOW             ANGEL FIRE              36.39N 105.29W
12/22/2008  M2.0 INCH        COLFAX             NM   CO-OP OBSERVER

0400 PM     SNOW             DULCE                   36.94N 107.00W
12/22/2008  M4.1 INCH        RIO ARRIBA         NM   CO-OP OBSERVER

0815 PM     SNOW             8 NW LA CUEVA           35.95N 106.75W
12/22/2008  M5.0 INCH        SANDOVAL           NM   CO-OP OBSERVER

0838 PM     SNOW             1 NW WHITE ROCK         35.81N 106.22W
12/22/2008  M3.0 INCH        LOS ALAMOS         NM   PUBLIC

0923 PM     SNOW             7 WSW SANTA FE          35.64N 106.07W
12/22/2008  M2.0 INCH        SANTA FE           NM   TRAINED SPOTTER

0930 PM     SNOW             1 SW SANTA FE           35.67N 105.96W
12/22/2008  E3.5 INCH        SANTA FE           NM   PUBLIC

0945 PM     SNOW             5 ESE SANDIA PARK       35.14N 106.28W
12/22/2008  E1.0 INCH        BERNALILLO         NM   TRAINED SPOTTER

1022 PM     SNOW             2 N CHAMA               36.92N 106.58W
12/22/2008  M9.3 INCH        RIO ARRIBA         NM   CO-OP OBSERVER

            5 ADDITIONAL INCHES SINCE 1600L.

1050 PM     SNOW             2 SE ESPANOLA           35.98N 106.04W
12/22/2008  M2.0 INCH        SANTA FE           NM   AMATEUR RADIO

&&

SHY
Local storm report, Dec 23, 12:51 AM MST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1251 AM MST TUE DEC 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1249 AM     SNOW             5 ESE SANDIA PARK       35.14N 106.28W
12/23/2008  M3.0 INCH        BERNALILLO         NM   TRAINED SPOTTER

&&

SHY

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 9:07 PM MSTWind AdvisoryABQ20 hr
Dec 23, 4:16 AM MSTWinter Storm WatchABQ24 hr

Nearby

High Wind Warnings in New Mexico, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.